MAUDE Adverse Event Report: B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER, I.V.

B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER, I.V.
Catalog Number S5904-52
Medical Device Problem Codes Fluid/Blood Leak (1250); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by user facility: during compounding, one (1) unit was found with a foreign particulate.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Two (2) accessed samples with attached foil-peel tabs at the set ports were received for evaluation.One (1) sample was observed to have leakage at the top cap while the other sample was observed to have particulate matter (pm), the latter likely the result of coring.Subject matter expert (sme) evaluation revealed that the puncture was not at the center, and the aluminum cap was damaged, likely due to handling.The add port rubber stopper was removed and examined, and it had a piece missing on the interior that was of similar size and shape (1.61 mm x 0.44 mm) as the particle.Therefore, it can be concluded that the particle was the missing piece of the add port rubber stopper.An optical image of the particle was obtained, and the particle was placed in the fourier transform infrared spectrometer (ftir) for analysis.The results are shown below: - particle 1: measured 1.74 mm x 0.72 mm and was identified as chlorobutyl rubber.A review of our non-conformance system database found no related or similar discrepancies during the production of the batch.The batch record was also reviewed, and the batch met and passed all release criteria and tests.Additionally, twenty (20) retains were inspected by a pm inspector, and no pm was observed.No defects were detected on any of the retained units.Regarding the sample with pm, it appeared that a blunted needle (punctured more than one time) was used to puncture the stopper which, in turn, caused coring.Based on the sample evaluation, it was concluded that the particle was most likely introduced into the pab empty bag while trying to access the bag during compounding.Therefore, the reported defect is not confirmed to be manufacturing related.It is recommended that a new needle be used with each pab bag for single use during admixing to minimize coring of the stopper.Any container which is suspect should not be used.This information is found in the direction for use (dfu) under directions for use of pab® mixing container.Regarding the leaking sample, the batch was observed to have met all acceptance quality limit (aql) and final batch release criteria.It was determined that the leakage was likely caused by a third party and, therefore, is not confirmed to be manufacturing related.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PAB®
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614 5895
Manufacturer (Section G)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614 5895
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197286
MDR Report Key21178853
Report Number2021236-2025-00001
Device Sequence Number19908689
Product Code KPE
UDI-Device Identifier04046964187698
UDI-Public(01)04046964187698(11)240210(17)260131(10)J4B676
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K840388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberS5904-52
Device Lot NumberJ4B676
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown